Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Pediatr Hematol Oncol. 2011 Mar;33(2):86-8. doi: 10.1097/MPH.0b013e3181ff0e43.

Immune-mediated coagulopathy associated with topical bovine thrombin: review of the pediatric literature.

Author information

  • 1Division of Hematology, University of Utah Health Sciences Center, Salt Lake City, UT 84132, USA. george.rodgers@hsc.utah.edu

Abstract

Postoperative bleeding may occur from a number of etiologies. An uncommon cause of postoperative bleeding is immune-mediated coagulopathy resulting from reexposure to a topical hemostat containing bovine thrombin. Some patients may develop antibodies to bovine thrombin (and other bovine coagulation proteins present in the product) which cross-react with human coagulation proteins, resulting in a coagulopathy, and occasionally, in serious bleeding and death. Most of the clinical information on this coagulopathy is in the adult medical literature. This article reviews the literature on pediatric cases with this coagulopathy and summarizes clinical outcomes and effective therapies.

PMID:
21228719
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk